Alert archive / Massachusetts / Special Marine Warnings in 2011
Special Marine Warning 28, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this special marine warning at Jun 9, 2011, 3:57 PM EDT. It was in force for 108 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 9, 2011, 3:57 PM EDT (19:57 UTC)
- Expired
- Jun 9, 2011, 5:45 PM EDT
- In force
- 108 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this special marine warning went out at Jun 9, 3:35 PM EDT, 22 minutes earlier.
Area forecast discussion, Jun 9, 3:35 PM EDT, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 335 PM EDT THU JUN 9 2011 .SYNOPSIS... STRONG HEATING AHEAD OF A COLD FRONT WILL GENERATE POWERFUL THUNDERSTORMS ACROSS SOUTHERN NEW ENGLAND. THE FRONT WILL MOVE OFFSHORE TONIGHT. HIGH PRESSURE THEN BRINGS DRIER AND MORE SEASONABLE WEATHER FOR FRIDAY. LOW PRESSURE AND A COLD FRONT MAY APPROACH SATURDAY NIGHT INTO MONDAY...BRINGING UNSETTLED WEATHER AND A COOL EASTERLY FLOW. HIGH PRESSURE && .NEAR TERM /UNTIL 1 AM FRIDAY MORNING/... LINE OF TSTMS ACROSS VT TO SOUTH CENTRAL NY. THESE ARE MOVING EAST AND EXTRAPOLATE ACROSS OUR AREA BETWEEN ROUGHLY 19Z AND 02Z. EARLY AFTERNOON CAPES HAVE CLIMBED TO 2500-3000 JOULES IN NORTHWEST MASS AND SOUTHWEST NH ARE CLIMBING ELSEWHERE. LI VALUES ARE -4 TO -8. 850 MB WINDS OF 25-30 KNOTS AND 500 MB WINDS OF 40 KNOTS ARE SUFFICIENTLY STRONG AND INCREASING WITH HEIGHT...AND ARE IN A SIMILAR DIRECTION. EXPECT TSTMS TO INCREASE TO STRONG/SEVERE LEVELS AS THEY MOVE INTO THIS AIRMASS WITH WIND ORGANIZATION SUPPORTING SQUALL LINES WITH STRONG WIND GUSTS AND LARGE HAIL. EXPECT TSTMS TO MOVE OFF/DIMINISH AS THEY MOVE OFFSHORE THIS EVENING. THE 12Z NAM AND GFS SUPPORT MORE CLEARING THAN PREVIOUSLY...WE HELD ONTO SOME CLOUDS IN SOUTHERN AREAS DURING THE MIDDLE OF THE NIGHT BUT WITH A CLEARING TREND BY MORNING. TEMPERATURES ARE A BLEND OF MAV AND MET VALUES. && .SHORT TERM /1 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/... FRIDAY...HIGH PRESSURE BUILDS LESS HOT BUT DRIER WEATHER WITH DEWPOINTS FALLING INTO THE 50S. SURFACE WINDS TURN TO ONSHORE WHICH WILL KEEP EAST AND SOUTH COAST AREAS COOLER THAN INLAND. INCREASING HIGH CLOUDS LATE IN THE DAY FROM THE SOUTHWEST. TEMPERATURES AT 850 MB ARE 8-10C ON THE NAM AND 11-13C ON THE GFS. WE USED A MET/MAV BLEND WEIGHTED TOWARD THE MAV...WITH MID 70S TO MID 80S. && .LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/... WITH SEVERE TSTM WATCH IN EFFECT...WILL ONLY GIVE BRIEF OVERVIEW FOR WHAT IS EXPECTED DURING THIS TIMEFRAME. NOT A WHOLE LOT OF TIME TO DIGEST MODELS...AS WARNINGS HAVE BEGUN. DID NOT NOTE A WHOLE LOT OF OVERALL CHANGES FROM WEDNESDAY/S MODEL RUNS. APPEARS THE UPPER LEVEL PATTERN SUGGESTED BY THE MODEL SUITE IS IN PRETTY GOOD AGREEMENT...BUT IN BROAD RIDGING OR NEARLY ZONAL FLOW...TIMING OF SURFACE SYSTEMS IS SUSPECT AT LEAST THROUGH THIS WEEKEND. MODELS ALSO APPEAR A BIT MORE STABLE WITH THE CUTOFF LOW IN THE UPPER FLOW MOVING ACROSS THE GREAT LAKES LATE IN THE WEEKEND INTO EARLY NEXT WEEK...THOUGH SOME MODELS DO HAVE THIS FEATURE A BIT DEEPER THAN OTHERS. LATER IN THE PERIOD...DOES LOOK LIKE THIS CUTOFF WILL DRIFT ACROSS N NEW ENGLAND. FRIDAY NIGHT...STALLED FRONT S OF NEW ENGLAND WILL SLOWLY SHIFT BACK N AS A WARM FRONT. WILL BE A SLOW PROCESS THOUGH AS HIGH PRES TO THE E TRIES TO HOLD TOUGH. EXPECT ONLY LOW CHANCE POPS ACROSS WESTERN AREAS...WITH CLOUDS INCREASING FURTHER E. WILL BE ON THE MILD SIDE FOR OVERNIGHT LOWS...MAINLY IN THE LOWER 50S TO AROUND 60. SATURDAY...EXPECT PRECIP TO PUSH INTO THE ENTIRE REGION BY MIDDAY. INCLUDED LIKELY POPS ACROSS S NH/W MA WHERE BEST LIFT AND MOISTURE CONVERGENCE IS LOCATED. GENERAL ONSHORE WINDS WILL KEEP TEMPS COOLER...THOUGH MAY REACH TO AROUND 70 ACROSS SOUTHERN AREAS CLOSER TO THE APPROACHING WARM FRONT. SATURDAY NIGHT-SUNDAY NIGHT...WITH CUTOFF LOW ACROSS NY STATE...LOW STARTS TO OCCLUDE OUT TO THE W...WHICH WILL SLOW THE PROGRESSION OF THE FRONT EASTWARD. EXPECT LIKELY SHOWERS AND SCT TSTMS ESPECIALLY FROM LATER SAT NIGHT THROUGH EARLY SUNDAY EVENING AS OCCLUSION TRIES TO MOVE ACROSS THE REGION. TEMPS MAY WARM TO THE LOWER-MID 70S ACROSS CT VALLEY AND SOUTHERN AREAS ON SUNDAY...BUT QUESTION HOW FAR N WARM FRONT PROGRESSES. THIS WILL HAVE AN EFFECT ON MAX TEMPS ON SUNDAY. MODELS IN FAIRLY GOOD AGREEMENT IN PUSHING FRONT ACROSS REGION LATER SUNDAY NIGHT. MONDAY...THIS APPEARS TO BE THE TRANSITION DAY...BUT TIMING IS A FACTOR DUE TO MOVEMENT OF CUTOFF LOW. HAVE ENDED THE PRECIP...BUT LEFTOVER SHOWERS MAY LINGER ESPECIALLY ACROSS E MA. HIGH PRES BUILDS ACROSS GREAT LAKES/OHIO VALLEY AND WILL SLOWLY MOVE E. TUESDAY-WEDNESDAY...FOR NOW...HAVE A PARTLY CLOUDY AND DRY FORECAST GOING AS HIGH PRES SLOWLY SHIFTS E...WHICH IS SHOWING PRETTY GOOD CONTINUITY FROM PREVIOUS FORECAST. STILL TIMING ISSUES IN PLACE THIS FAR OUT. THURSDAY...LOW CONFIDENCE WITH THIS PORTION OF THE FORECAST. HIGH PRES BUILDS OFF THE MID ATLC COAST WITH LOW PRES AND FRONT MAY START TO APPROACH. HAVE KEPT A DRY FORECAST GOING FOR NOW...BUT TIMING IS A DEFINITE ISSUE WITH THIS FEATURE. && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT MEDIUM...30 PERCENT TO 60 PERCENT HIGH...GREATER THAN 60 PERCENT REST OF THIS AFTERNOON... TSTMS MOVE IN FROM THE WEST...CROSSING THE CT VALLEY 1930Z TO 2100Z AND BOSTON-PVD 2130Z TO 2400Z. SUFFICIENT HEATING AND SUPPORT ALOFT TO SUPPORT STRONG WIND GUSTS AND LARGE HAIL. CEILINGS ARE MOSTLY VFR...BUT MAY LOWER TO BETWEEN 2000 AND 3000 FEET IN TSTMS AND EVEN IFR CEILINGS ARE POSSIBLE IN HEAVY TSTMS. VSBYS COULD GO AS LOW AS 1-2 MILES IN SUCH TSTMS. POTENTIAL FOR WEST WIND GUSTS 60-70 MPH. MEDIUM TO HIGH CONFIDENCE. TONIGHT...TSTM CHANCE CONTINUES IN THE EVENING ESPECIALLY IN BOS- PVD-CAPE AND ISLANDS. THE FRONT MOVES THROUGH BY MIDNIGHT WITH NORTHWEST WINDS AFTER PASSAGE. GENERALLY VFR EXCEPT IN TSTMS. PATCHY FOG POSSIBLE LATE WITH MVFR CIGS/VSBYS POSSIBLE. MEDIUM TO HIGH CONFIDENCE. FRI...MEDIUM TO HIGH CONFIDENCE OF VFR. KBOS TERMINAL...VFR THROUGH 21Z. TSTMS EXTRAPOLATE THROUGH THE AREA BETWEEN 21Z AND 02Z WITH GENERALLY VFR CEILINGS...ALTHOUGH ANY HEAVIER STORM CELLS THAT DEVELOP DURING THE AFTERNOON COULD BRING BRIEF MVFR/IFR CEILINGS IN SHOWERS. VSBYS MVFR IN MOST SHOWERS BUT COULD BE BRIEFLY IFR IN THE HEAVIER DOWNPOURS. WIND SHIFT TO NORTHWEST BY MIDNIGHT WITH VFR CONDITIONS THE REMAINDER OF THE NIGHT AND FRIDAY. OUTLOOK...FRIDAY NIGHT THROUGH TUESDAY... FRIDAY NIGHT...MEDIUM CONFIDENCE FOR VFR CONDITIONS EARLY FOR MOST AREAS. FOR CT VALLEY INTO NE CT/CENTRAL MA...MAY SEE MVFR CIGS/VSBYS IN SCT SHOWERS AND LOWER CLOUDS. SATURDAY...MEDIUM CONFIDENCE. DEVELOPING MVFR CONDITIONS IN SCT SHOWERS SPREADING SW TO NE DURING THE DAY. SATURDAY NIGHT THROUGH SUNDAY NIGHT...MEDIUM CONFIDENCE OF MAINLY MVFR CIGS/VSBYS IN SHOWERS AND PATCHY FOG. A FEW POCKETS OF IFR POSSIBLE ALONG S COAST LATE SATURDAY NIGHT INTO SUNDAY MORNING. LOW CHANCE OF TSTMS LATE SATURDAY NIGHT THROUGH EARLY SUNDAY EVENING. MONDAY...LOW TO MEDIUM CONFIDENCE. LOCAL MVFR CIGS/VSBYS IN SHOWERS AND PATCHY FOG MAINLY ACROSS E MA EARLY...OTHERWISE CONDITIONS IMPROVING TO VFR. MVFR CIGS MAY LINGER INTO THE AFTERNOON ACROSS CAPE COD AND THE ISLANDS. TUESDAY...LOW TO MEDIUM CONFIDENCE FOR VFR CONDITIONS. && .MARINE... WINDS AND SEAS EXPECTED TO REMAIN BELOW SMALL CRAFT THRESHOLDS THROUGH FRIDAY. WINDS MAY GUST OVER 35 KNOTS IN ANY THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT. SOUTHWEST WINDS SHIFT TO NORTHWEST DURING THE NIGHT...WITH ANY TSTMS ENDING AT THAT TIME. OUTLOOK...FRIDAY NIGHT THROUGH TUESDAY... FRIDAY NIGHT-SATURDAY...EXPECT WINDS AND SEAS BELOW SMALL CRAFT CRITERIA. SATURDAY NIGHT-SUNDAY...SE WINDS WILL SHIFT TO SW. GUSTS UP TO 20 KT POSSIBLE. MAY HAVE LOCALIZED SEAS UP TO 5 FT MAINLY ON THE SOUTHERN OUTER WATERS. NEEDED TO ADJUST WNA WAVEWATCH MODEL DOWN 2-3 FT DUE TO HIGH BIAS ON SW WIND FLOW. SUNDAY NIGHT-MONDAY...SW WINDS SHIFT TO NW BUT SHOULD REMAIN BELOW SMALL CRAFT CRITERIA. SEAS UP TO 5 FT POSSIBLE ON THE OUTER WATERS. && .HYDROLOGY... PRECIPITABLE WATERS VALUES OF 1.7 TO 1.8 INCHES /RUNNING CLOSE TO 2 STANDARD DEVIATIONS ABOVE NORMAL/ MAY MEAN SOME HEAVY RAINFALL IN SOME THUNDERSTORMS THIS AFTERNOON AND EVENING. MAY SEE LOCAL URBAN AND POOR DRAINAGE FLOODING IN ANY THUNDERSTORM. THERE IS ALSO A CHANCE OF TSTM CELL TRAINING...WHICH MAY PRODUCE LOCALIZED FLASH FLOODING. && .CLIMATE... RECORD HIGH TEMPS FOR TODAY BOS 96 IN 1984...90 DEGREES AS OF 2 PM PVD 97 IN 2008...88 DEGREES AS OF 2 PM ORH 92 IN 2008...83 DEGREES AS OF 2 PM BDL 96 IN 2008...90 DEGREES AS OF 2 PM && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...AIR QUALITY ALERT UNTIL 11 PM EDT THIS EVENING FOR MAZ023-024. NH...NONE. RI...AIR QUALITY ALERT UNTIL 11 PM EDT THIS EVENING FOR RIZ003>008. MARINE...NONE. && SYNOPSIS...WTB/EVT NEAR TERM...WTB SHORT TERM...WTB LONG TERM...EVT AVIATION...WTB/EVT MARINE...WTB/EVT HYDROLOGY...STAFF CLIMATE...STAFF
Hazardous weather outlook, Jun 9, 2:38 PM EDT, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 238 PM EDT THU JUN 9 2011 NHZ011-012-015-101845- CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH- 238 PM EDT THU JUN 9 2011 ...SEVERE THUNDERSTORM WATCH 450 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CTZ002>004-MAZ002>022-026-101845- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-NORTHERN MIDDLESEX MA- 238 PM EDT THU JUN 9 2011 ...SEVERE THUNDERSTORM WATCH 452 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS AND WESTERN MASSACHUSETTS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MAZ023-024-RIZ003>008-101845- DUKES MA-NANTUCKET MA-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 238 PM EDT THU JUN 9 2011 ...AIR QUALITY ALERT IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 452 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. RIZ001-002-101845- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI- 238 PM EDT THU JUN 9 2011 ...SEVERE THUNDERSTORM WATCH 452 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN RHODE ISLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ230>237-250-251-254>256-101845- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 238 PM EDT THU JUN 9 2011 ...SEVERE THUNDERSTORM WATCH 452 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jun 9, 10:21 AM EDT, 5 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1021 AM EDT THU JUN 9 2011
MAZ008>011-091500-
EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-WESTERN
HAMPSHIRE MA-
1021 AM EDT THU JUN 9 2011
...STRONG THUNDERSTORM IN WESTERN MASSACHUSETTS...
AT 1020 AM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM
CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH AND PENNY SIZED HAIL
NEAR MIDDLEFIELD...OR ABOUT 18 MILES WEST OF NORTHAMPTON...MOVING
SOUTHEAST AT 40 MPH.
THIS STORM WILL MOVE THROUGH PARTS OF HAMPSHIRE AND HAMPDEN COUNTIES
THROUGH 11 AM.
* SOME LOCATIONS AFFECTED INCLUDE...WORTHINGTON...CHESTERFIELD...
WESTHAMPTON...NORTHAMPTON...SOUTHAMPTON...EASTHAMPTON...HADLEY...
HOLYOKE...SOUTH HADLEY...GRANBY...CHICOPEE AND SPRINGFIELD.
FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.
&&
LAT...LON 4239 7302 4247 7299 4231 7241 4210 7253
4236 7307 4239 7307
JWDSpecial weather statement, Jun 9, 11:00 AM EDT, 4 hours 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 1100 AM EDT THU JUN 9 2011 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-092300- BARNSTABLE MA-BLOCK ISLAND RI-BRISTOL RI-CENTRAL MIDDLESEX MA- CHESHIRE NH-DUKES MA-EASTERN ESSEX MA-EASTERN FRANKLIN MA- EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HILLSBOROUGH NH- EASTERN KENT RI-EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-HARTFORD CT- NANTUCKET MA-NEWPORT RI-NORTHERN BRISTOL MA-NORTHERN WORCESTER MA- NORTHWEST MIDDLESEX MA-NORTHWEST PROVIDENCE RI- SOUTHEAST MIDDLESEX MA-SOUTHEAST PROVIDENCE RI-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-SOUTHERN WORCESTER MA-SUFFOLK MA-TOLLAND CT- WASHINGTON RI-WESTERN AND CENTRAL HILLSBOROUGH NH-WESTERN ESSEX MA- WESTERN FRANKLIN MA-WESTERN HAMPDEN MA-WESTERN HAMPSHIRE MA- WESTERN KENT RI-WESTERN NORFOLK MA-WESTERN PLYMOUTH MA-WINDHAM CT- 1100 AM EDT THU JUN 9 2011 ...SOME THUNDERSTORMS WILL LIKELY BECOME SEVERE THIS AFTERNOON AND EVENING IN SOUTHERN NEW ENGLAND... THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL ARE POSSIBLE OVER SOUTHERN NEW ENGLAND FROM MID AFTERNOON THROUGH THE EVENING. IN ADDITION...VERY HEAVY RAINFALL MAY CAUSE LOCALIZED URBAN AND POOR DRAINAGE FLOODING. SOME POOR DRAINAGE LOCATIONS SUCH AS UNDERPASSES MAY FILL UP WITH WATER QUICKLY AND BE UNSAFE TO DRIVE THROUGH. THESE THUNDERSTORMS WILL LIKELY ALSO CONTAIN FREQUENT CLOUD TO GROUND LIGHTNING...A VERY SERIOUS THREAT TO ANYONE CAUGHT OUTDOORS ON LAND OR WATER. THE THUNDERSTORMS WILL BE MOST LIKELY BETWEEN 3 AND 7 PM FOR SOUTHWEST NEW HAMPSHIRE...CENTRAL AND WESTERN MASSACHUSETTS...AND NORTHERN CONNECTICUT. ACROSS EASTERN MASSACHUSETTS AND RHODE ISLAND...THE MOST LIKELY TIME PERIOD FOR THE THUNDERSTORMS WILL BE BETWEEN 5 AND 9 PM. CLEARING SKIES WILL ALLOW SUNSHINE TO HEAT A HUMID AND VERY UNSTABLE AIR MASS. A COLD FRONT WILL THEN SWEEP THROUGH IN THE LATE AFTERNOON AND EVENING. THIS COMBINATION OF EVENTS WILL ALLOW THE THUNDERSTORMS TO DEVELOP. STAY ALERT FOR ANY WATCHES OR WARNINGS THAT MAY BE ISSUED IN THE AFTERNOON AND EVENING. IF YOU ARE OUTSIDE AND THE SKY BECOMES THREATENING...SEEK SHELTER IMMEDIATELY. WTB
Special weather statement, Jun 9, 2:47 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
247 PM EDT THU JUN 9 2011
NHZ011-015-091945-
CHESHIRE NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
247 PM EDT THU JUN 9 2011
AT 245 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH AND
PENNY SIZED HAIL ALONG A LINE EXTENDING FROM 35 MILES NORTH OF
ALSTEAD TO 18 MILES NORTHWEST OF ALSTEAD TO 31 MILES WEST OF
WALPOLE...OR ALONG A LINE EXTENDING FROM 24 MILES NORTH OF
SPRINGFIELD TO 8 MILES NORTHWEST OF SPRINGFIELD TO 5 MILES NORTHEAST
OF MANCHESTER...MOVING EAST AT 35 MPH.
THESE STORMS WILL REACH NORTHERN CHESHIRE COUNTY AROUND 330 PM.
* SOME LOCATIONS AFFECTED INCLUDE...ALSTEAD...WALPOLE...SURRY...
SULLIVAN...STODDARD...MARLOW AND GILSUM.
FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR SOUTHERN NEW HAMPSHIRE. A SEVERE THUNDERSTORM
WATCH ALSO REMAINS IN EFFECT UNTIL 1000 PM EDT THURSDAY EVENING FOR
NORTHERN CONNECTICUT AND MASSACHUSETTS AND CENTRAL RHODE ISLAND.
&&
LAT...LON 4314 7186 4313 7186 4299 7217 4305 7248
4308 7245 4316 7246 4316 7242 4314 7242
4314 7238 4316 7238 4319 7216 4314 7217
4313 7205 4319 7203 4321 7191
KJCSpecial weather statement, Jun 9, 3:00 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
300 PM EDT THU JUN 9 2011
MAZ002-003-008>010-092030-
EASTERN FRANKLIN MA-EASTERN HAMPSHIRE MA-WESTERN FRANKLIN MA-WESTERN
HAMPDEN MA-WESTERN HAMPSHIRE MA-
300 PM EDT THU JUN 9 2011
AT 259 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH AND
PENNY SIZED HAIL ALONG A LINE EXTENDING FROM 16 MILES WEST OF MONROE
TO 36 MILES WEST OF EAST WINDSOR...OR ALONG A LINE EXTENDING FROM 6
MILES SOUTHWEST OF BENNINGTON TO 31 MILES WEST OF NORTH ADAMS...
MOVING EAST AT 30 MPH.
* SOME LOCATIONS AFFECTED INCLUDE...MONROE...ROWE...HEATH...
CHARLEMONT...HAWLEY...COLRAIN...BUCKLAND...PLAINFIELD...EAST
WINDSOR...LEYDEN...MIDDLEFIELD...CUMMINGTON...ASHFIELD...
BERNARDSTON...SHELBURNE...WORTHINGTON...CHESTER...GILL...
GREENFIELD...NORTHFIELD...CONWAY...GOSHEN...CHESTERFIELD...
DEERFIELD...WILLIAMSBURG...WHATELY...WESTHAMPTON...WENDELL...
WARWICK...SUNDERLAND...SOUTHAMPTON...ORANGE...NORTHAMPTON...
MONTAGUE...LEVERETT...HATFIELD...HADLEY...ERVING AND EASTHAMPTON.
FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR SOUTHERN NEW HAMPSHIRE. A SEVERE THUNDERSTORM
WATCH ALSO REMAINS IN EFFECT UNTIL 1000 PM EDT THURSDAY EVENING FOR
NORTHERN CONNECTICUT AND MASSACHUSETTS AND CENTRAL RHODE ISLAND.
&&
LAT...LON 4240 7301 4266 7296 4267 7299 4270 7296
4270 7303 4274 7302 4273 7247 4270 7228
4268 7227 4266 7223 4262 7223 4261 7226
4256 7228 4221 7274 4228 7301 4230 7301
4233 7307 4239 7307
KJCThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 8:12 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampden, Hampshire | 48 min |
| Jun 8, 8:37 PM EDT | Special Weather Statement | BOX | Franklin | 23 min |
| Jun 8, 8:56 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampden, Hampshire, Worcester | 49 min |
| Jun 8, 9:42 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Norfolk, Worcester | 48 min |
| Jun 8, 10:21 PM EDT | Severe Thunderstorm Warning | BOX | Bristol, Norfolk, Plymouth | 24 min |
| Jun 8, 10:33 PM EDT | Severe Thunderstorm Warning | BOX | Bristol, Plymouth | 42 min |
| Jun 8, 10:34 PM EDT | Special Marine Warning | BOX | 41 min | |
| Jun 8, 10:41 PM EDT | Special Marine Warning | BOX | 49 min | |
| Jun 8, 10:51 PM EDT | Special Marine Warning | BOX | 39 min | |
| Jun 8, 10:52 PM EDT | Severe Thunderstorm Warning | BOX | Barnstable, Bristol, Dukes, Plymouth | 38 min |
| Jun 8, 11:17 PM EDT | Special Marine Warning | BOX | 58 min | |
| Jun 9, 12:19 AM EDT | Special Marine Warning | BOX | 41 min | |
| Jun 9, 12:37 AM EDT | Severe Thunderstorm Warning | BOX | Hampden, Hampshire | 38 min |
| Jun 9, 1:04 AM EDT | Severe Thunderstorm Warning | BOX | Hampden, Worcester | 41 min |
| Jun 9, 1:40 AM EDT | Severe Thunderstorm Warning | BOX | Bristol | 50 min |
| Jun 9, 2:12 AM EDT | Special Marine Warning | BOX | 48 min | |
| Jun 9, 2:22 AM EDT | Severe Thunderstorm Warning | BOX | Bristol, Plymouth | 23 min |
| Jun 9, 2:36 AM EDT | Special Marine Warning | BOX | 54 min | |
| Jun 9, 2:42 AM EDT | Severe Thunderstorm Warning | BOX | Barnstable, Bristol, Dukes, Plymouth | 27 min |
| Jun 9, 2:53 AM EDT | Special Marine Warning | BOX | 52 min | |
| Jun 9, 8:38 AM EDT | Special Weather Statement | BOX | Norfolk, Plymouth | 52 min |
| Jun 9, 10:21 AM EDT | Special Weather Statement | BOX | Hampshire | 39 min |
| Jun 9, 10:24 AM EDT | Severe Thunderstorm Warning | BOX | Hampden, Hampshire | 22 min |
| Jun 9, 3:00 PM EDT | Special Weather Statement | BOX | Franklin, Hampshire | 90 min |
| Jun 9, 3:06 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampshire | 54 min |
| Jun 9, 3:55 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampshire, Middlesex, Worcester | 65 min |
| Jun 9, 4:00 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampden, Hampshire, Worcester | 60 min |
| Jun 9, 4:23 PM EDT | Severe Thunderstorm Warning | BOX | Essex, Franklin, Hampshire, Middlesex, Norfolk, Suffolk and 1 more | 67 min |
| Jun 9, 4:54 PM EDT | Severe Thunderstorm Warning | BOX | Hampden, Hampshire, Middlesex, Worcester | 54 min |
| Jun 9, 5:00 PM EDT | Special Marine Warning | BOX | 2 hr | |
| Jun 9, 5:24 PM EDT | Severe Thunderstorm Warning | BOX | Barnstable, Bristol, Essex, Middlesex, Norfolk, Plymouth and 2 more | 66 min |
| Jun 9, 5:38 PM EDT | Special Marine Warning | BOX | 112 min | |
| Jun 9, 5:52 PM EDT | Severe Thunderstorm Warning | BOX | Bristol | 53 min |
| Jun 9, 6:13 PM EDT | Severe Thunderstorm Warning | BOX | Barnstable, Bristol, Plymouth | 62 min |
| Jun 9, 6:14 PM EDT | Special Marine Warning | BOX | 2 hr | |
| Jun 9, 6:49 PM EDT | Severe Thunderstorm Warning | BOX | Barnstable, Dukes, Nantucket | 56 min |
| Jun 8, 10:54 PM EDT | Special Weather Statement | BOX | Washington | 36 min |
| Jun 9, 2:08 AM EDT | Special Weather Statement | BOX | Kent, Newport | 67 min |
| Jun 9, 6:54 AM EDT | Severe Thunderstorm Warning | BOX | Kent, Providence, Washington | 51 min |
| Jun 9, 6:39 PM EDT | Special Weather Statement | BOX | Washington | 36 min |
| Jun 8, 9:23 PM EDT | Special Weather Statement | BOX | 22 min | |
| Jun 9, 4:39 PM EDT | Severe Thunderstorm Warning | BOX | Capitol Planning Region | 66 min |
| Jun 9, 4:46 PM EDT | Areal Flood Advisory | BOX | Capitol Planning Region | 3 hr |
Nearby
Special Marine Warnings in Massachusetts, 2011Every special marine warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.